Alert archive / New York / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 12, NWS New York, NY

June 6, 2005Westchester County, New York; Bergen County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jun 6, 2005, 4:15 PM EDT for Westchester County, New York; Bergen County, New Jersey. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 4:15 PM EDT (20:15 UTC)
Expired
Jun 6, 2005, 5:00 PM EDT
In force
45 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Bergen County, NJ, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 1:55 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 062015
SVROKX
NJC003-NYC119-062100-
/O.NEW.KOKX.SV.W.0012.050606T2015Z-050606T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
415 PM EDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK.
  NORTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY.

* UNTIL 500 PM EDT.

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STONETOWN...OR NEAR RAMSEY...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF NORWOOD BY 435 PM EDT.
  NEAR TARRYTOWN BY 440 PM EDT.
  NEAR HAWTHORNE BY 445 PM EDT.
  NEAR WHITE PLAINS AIRPORT BY 450 PM EDT.
  NEAR PORT CHESTER BY 455 PM EDT.

THE TOWNS OF WYCKOFF...OAKLAND...FRANKLIN LAKES...MIDLAND PARK...
ALLENDALE...WALDWICK...UPPER SADDLE RIVER...SADDLE RIVER...HO-HO-KUS
AND WASHINGTON TOWNSHIP ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4112 7420 4100 7390 4114 7389 4117 7392
      4117 7362 4114 7363 4110 7373 4102 7366
      4097 7365 4095 7368 4098 7418 4100 7426
      4102 7426

$$

GOODMAN
3 follow-up statements
000 
WWUS51 KOKX 062031
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
431 PM EDT MON JUN 6 2005

NJC003-NYC119-062100-
/O.CON.KOKX.SV.W.0012.000000T0000Z-050606T2100Z/
BERGEN NJ-WESTCHESTER NY-
431 PM EDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTCHESTER AND BERGEN
COUNTIES UNTIL 500 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNT KISCO TO PEARL RIVER TO RIDGEWOOD...AND MOVING
EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR NORTH TARRYTOWN BY 440 PM EDT.
  NEAR TARRYTOWN BY 445 PM EDT.
  NEAR DOBBS FERRY BY 450 PM EDT.
  NEAR WHITE PLAINS BY 500 PM EDT.

THE TOWNS OF FRANKLIN LAKES...OAKLAND...UPPER SADDLE RIVER...
ALLENDALE...WYCKOFF...WALDWICK...MIDLAND PARK...SADDLE RIVER...
MONTVALE AND HO-HO-KUS ARE ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4112 7420 4100 7390 4114 7389 4117 7392
      4117 7362 4114 7363 4110 7373 4102 7366
      4097 7365 4095 7368 4098 7418 4100 7426
      4102 7426

$$

MLE
000 
WWUS51 KOKX 062048
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
447 PM EDT MON JUN 6 2005

NJC003-NYC119-062100-
/O.CON.KOKX.SV.W.0012.000000T0000Z-050606T2100Z/
BERGEN NJ-WESTCHESTER NY-
447 PM EDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTCHESTER AND 
EASTERN BERGEN COUNTIES UNTIL 500 PM EDT...

AT 444 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED  DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BEDFORD TO TARRYTOWN TO BERGENFIELD...AND MOVING EAST
AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR YONKERS BY 450 PM EDT.
  NEAR SCARSDALE BY 455 PM EDT.

THE TOWNS OF OLD TAPPAN...EMERSON...SADDLE BROOK...WESTWOOD...RIVER
VALE...ELMWOOD PARK...FAIR LAWN...WASHINGTON TOWNSHIP...HILLSDALE AND
GARFIELD ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4112 7421 4100 7389 4113 7372 4116 7362
      4110 7373 4102 7366 4095 7368 4095 7390
      4080 7398 4083 7404 4077 7409 4077 7414
      4086 7410 4096 7414 4100 7426

$$
000 
WWUS51 KOKX 062055
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
455 PM EDT MON JUN 6 2005

NJC003-NYC119-062105-
/O.CAN.KOKX.SV.W.0012.000000T0000Z-050606T2100Z/
BERGEN NJ-WESTCHESTER NY-
455 PM EDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER AND BERGEN
COUNTIES HAS BEEN CANCELLED...

AT 453 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 6, 3:30 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
330 PM EDT MON JUN 6 2005

...SVR TSTM WATCH 416 IN EFFECT TIL 07/07Z FOR MOST OF CWA (XCP
CT/SUFFOLK CO NY)...

...NEW SVR TSTM WATCH 418 IN EFFECT FOR CT ZONES TIL 07/00Z...

.NEAR TERM (THIS EVENING)...NASTY SQUALL LINE MOVING INTO NW CORNER
OF CWA AS OF 1925Z.  NUMEROUS UPSTREAM REPORTS OF WIND DAMAGE AND
SOME HAILERS AS WELL.  WATCHING BOTH THE LINE AND CELLS DEVELOPING
OUT AHEAD OF LINE.  MAIN THREAT IS WIND DAMAGE...HAIL A BIT LESSER
OF A THREAT (BUT STILL VERY POSSIBLE).  TIMING PUTS LINE INTO NYC
VICINITY BETWEEN 21Z-22Z (GIVE OR TAKE).  SVR THREAT SHOULD DIMINISH
WITH LOSS OF DAYTIME HEATING AND MOVEMENT INTO MARINE LAYER OUT E.

(OVERNIGHT)...
ONCE LINE STARTS TO DIMINISH...REMAINING SHRAS/EMBEDDED TS SHOULD
EXIT EASTERN CWA BEFORE 12Z TUE...AND WILL END POPS FROM W TO E
ACCORDINGLY.
&&

.SHORT TERM (TUESDAY THROUGH WEDNESDAY)...
HAVE TAKEN OUT LINGERING SHRAS BEHIND S/WV PASSING THROUGH AREA
EARLY TUE.  ONLY QUESTION IS HOW MUCH AM ST TO BURN OFF.  WHATEVER
THERE IS SHOULD BURN OFF BY MID MORNING AND THEN WITH W FLOW...TEMPS
OFF TO THE RACES ONCE AGAIN.  APPROACHING OR EXCEEDING 90 ONCE AGAIN
IN KEWR NOT OUT OF THE QUESTION.  WEAKENING COLD FRONT APPROACHES
AND PASSES THROUGH THE AREA LATE TUE NIGHT.  LEFT FORECAST DRY AS
BEST DYNAMICS REMAIN TO THE NORTH.

FRONT LOOKS LIKE IT WASHES OUT WED...ALLOWING TEMPS AGAIN TO
CLIMB...ALTHOUGH NOT QUITE AS HIGH AS TUE.
&&

.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
SUMMER PATTERN CONTINUES THROUGH THE EXTENDED FORECAST PERIOD...WITH
A MEAN RIDGE OVER THE NORTHEAST.  ONLY FLY IN THE OINTMENT LOOKS TO
BE BACKDOOR COLD FRONT WELL PLAY TAG WITH FROM TIME TO TIME
THU-MON.  DONT KNOW JUST HOW FAR S ITLL GET...NOT GOING TO TRY TO
GET TOO SPECIFIC THAT FAR OUT.
&&

.AVIATION...
WEAK SURFACE BOUNDARY ACROSS THE REGION. AS THE AFTERNOON PROGRESSES
BELIEVE THIS BOUNDARY COULD BREAK DOWN SOMEWHAT WITH MOST STATIONS
SEEING OR GOING TO A SOUTHERLY WIND FLOW. VSBYS WILL LIKELY BE VFR
FOR THE MOST PART BUT HAZY ATMOSPHERE WILL RESTRICT TO MVFR
CONDITIONS AT TIMES...ESPECIALLY WHEN SUN GETS LOWER ON THE HORIZON.
CIGS WILL BE VFR TODAY AND THIS EVENING OUTSIDE OF ANY
CONVECTION...LOWERING TO IFR OR LOWER AS SOME STRATUS AND FOG MOVE
IN FROM THE SOUTH AS THE NIGHT PROGRESSES. STRATUS ALREADY IN ACROSS
MY EXTREME EASTERN ZONES.

WITH REGARD TO CONVECTION...DEWPOINTS IN THE MID-UPPER 60S WILL WORK
IN CONCERT WITH TEMPERATURES WELL INTO THE 80S THIS AFTERNOON TO
CREATE AN INCREASINGLY UNSTABLE AIRMASS ACROSS THE LOCAL REGION...
ESPECIALLY OVER THE WESTERN 1/3 WHERE CAPE VALUES ARE LIKELY TO
REACH 2000+ J/KG BY LATE IN THE DAY. ALSO LOOKING AT SOME 30 TO 35
KT LOW LEVEL WINDS THIS AFTERNOON AND EVENING. ALL THIS SHOULD
PRESENT A GOOD CHANCE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS
AROUND THE TERMINALS LATER THIS AFTERNOON INTO THIS EVENING...
ESPECIALLY WESTERN TERMINALS. SPC HAS THIS AREA OF THE CWA UNDER A
MODERATE RISK OF SEVERE. LOST OF HEATING WITH SUNSET SHOULD DECREASE
THIS THREAT.
&&

.MARINE...
MARINERS SHOULD BE AWARE THAT SHOWERS AND TSTMS LIKELY THIS EVENING
INTO TONIGHT. WESTERN COASTAL WATERS...LI SOUND AND HARBOR ARE UNDER
SEVERE TSTM WATCH UNTIL 10 PM. LARGE HAIL...HEAVY RAIN..DANGEROUS
LIGHTNING...AND 50 + KT WIND GUST POSSIBLE FROM 4 PM ON.
OTHERWISE...WILL PUT SCA FOR ROUGH SEA ON THE OCEAN FOR TONIGHT INTO
TUESDAY WITH SOUTHERLY FLOW AND LONG FETCH AHEAD OF APPROACHING COLD
FRONT. THE FRONT WILL SLOWLY MOVE ACROSS THE WATERS TUE EVENING WITH
A WEAKENING GRADIENT. HIGH PRES BUILDS INTO THE NORTHEAST FOR THE
REMAINDER OF THE WEEK WITH CONDITIONS BELOW SCA ON ALL WATERS. NEXT
CHANCE OF SCA WITH NEXT APPRAOCHING FRI NIGHT INTO SAT.
&&

.HYDROLOGY...
LOCALLY HEAVY RAINS WITH THUNDERSTORMS...LOCALLY 1-2.  BEST THREAT
FOR THIS WESTERN/NORTHERN CWA.  PONDING AND FLOODING OF LOW LYING
AREAS AND URBAN FLOODING POSSIBLE WITH THE HEAVIER RAINFALL.  NO
OTHER PROBLEMS FORESEEN DURING NEXT SEVERAL DAYS.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...SVR TSTM WATCH 418 TIL 07/00Z...CTZ005>012.
NJ...SVR TSTM WATCH 416 TIL 07/02Z...NJZ002>006-011.
NY...SVR TSTM WATCH 416 TIL 07/02Z...NYZ067>077.
MARINE...SVR TSTM WATCH 416 TIL 07/02Z...ANZ355-335-338.
         SVR TSTM WATCH 418 TIL 07/00Z...ANZ330.
         SMALL CRAFT ADVISORY FOR ROUGH SEAS...ANZ350-353-355.
&&

REYNOLDS ET AL/VAZ/
Hazardous weather outlook, Jun 6, 12:57 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1257 PM EDT MON JUN 6 2005

ANZ330-071000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
1257 PM EDT MON JUN 6 2005
UPDATED

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN LONG ISLAND SOUND.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE DEVELOPING THIS EVENING AND COULD BECOME
SEVERE...PRODUCING WIND GUSTS OVER 50 KNOTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

CTZ006>008-010>012-NYZ078>081-071000-
NORTHEAST SUFFOLK NY-NORTHERN MIDDLESEX CT-NORTHERN NEW HAVEN CT-
NORTHERN NEW LONDON CT-NORTHWEST SUFFOLK NY-SOUTHEAST SUFFOLK NY-
SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-SOUTHERN NEW LONDON CT-
SOUTHWEST SUFFOLK NY-
1257 PM EDT MON JUN 6 2005
UPDATED

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN LONG ISLAND AND
SOUTHEAST CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE DEVELOPING LATE THIS AFTERNOON INTO THIS
EVENING AND COULD BECOME SEVERE...PRODUCING DAMAGING WINDS...LARGE
HAIL...HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING.
HEAVY RAIN OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME IS POSSIBLE
WITH SOME OF THE THUNDERSTORMS. IF THIS OCCURS URBAN FLOODING WILL BE
LIKELY...ALONG WITH PONDING OF WATER ON ROADS AND IN LOW LYING AREAS.
THE THREAT OF SEVERE THUNDERSTORMS AND FLOODING WILL DIMINISH LATE
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

ANZ350-353-071000-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1257 PM EDT MON JUN 6 2005
UPDATED

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LONG ISLAND OCEAN WATERS
EAST OF FIRE ISLAND INLET...OUT 20 NM.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE DEVELOPING THIS EVENING AND COULD BECOME
SEVERE...PRODUCING WIND GUSTS OVER 50 KNOTS AND LARGE HAIL.

A SMALL CRAFT ADVISORY FOR ROUGH SEAS MAY ALSO BE NEEDED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

ANZ335-338-355-CTZ005-009-NJZ002>006-011-NYZ067>077-071000-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHERN FAIRFIELD CT-NORTHERN WESTCHESTER NY-ORANGE NY-PUTNAM NY-
QUEENS NY-RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT-
SOUTHERN WESTCHESTER NY-UNION NJ-WESTERN PASSAIC NJ-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1257 PM EDT MON JUN 6 2005
UPDATED

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK... NORTHEAST
NEW JERSEY AND SOUTHWEST CONNECTICUT...INCLUDING THE NEARBY COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT
WARM AND HUMID WEATHER WILL CONTINUE TODAY. HEAT INDICES WILL RISE
INTO THE LOWER 90S FOR A COUPLE OF HOURS THIS AFTERNOON.

THUNDERSTORMS WILL BE DEVELOPING AFTER 4 PM AND COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...AND
DANGEROUS CLOUD TO GROUND LIGHTNING. HEAVY RAIN OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME IS POSSIBLE WITH SOME OF THE THUNDERSTORMS. IF
THIS OCCURS URBAN FLOODING WILL BE LIKELY...ALONG WITH PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS. THE THREAT OF SEVERE
THUNDERSTORMS AND FLOODING WILL DIMINISH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.

GOODMAN

In the hours before

Special weather statement, Jun 6, 12:34 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1234 PM EDT MON JUN 6 2005

CTZ005>012-NJZ002>006-011-NYZ067>081-062200-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY-
SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
1234 PM EDT MON JUN 6 2005

...SEVERE THUNDERSTORMS EXPECTED IN THE AREA LATE THIS AFTERNOON
AND TONIGHT...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA IS FORECASTING A
MODERATE RISK FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
WIDESPREAD DAMAGING WINDS AND LARGE HAIL LATER TODAY AND TONIGHT.

THE AREAS MOST LIKELY TO EXPERIENCE THIS ACTIVITY INCLUDE THE LOWER
HUDSON VALLEY...NORTHEAST NEW JERSEY...NEW YORK CITY AND
SOUTHWEST CONNECTICUT.

SURROUNDING THE MODERATE RISK AREA...THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS WHICH INCLUDES SUFFOLK COUNTY NEW YORK AND THE
REST OF SOUTHERN CONNECTICUT.

A POTENT LOW PRESSURE SYSTEM WILL CONTINUE TO SHIFT EASTWARD FROM
EASTERN ONTARIO INTO WESTERN QUEBEC TODAY...WITH A TRAILING COLD
FRONT MOVING INTO WESTERN NEW YORK AND PENNSYLVANIA LATE THIS
AFTERNOON. A STRONG BELT OF WESTERLY FLOW IN THE MIDDLE AND UPPER
LEVELS OF THE ATMOSPHERE WILL BE SUPPORTIVE OF WIDESPREAD DAMAGING
WINDS INTO THIS EVENING. LARGE HAIL IS ALSO POSSIBLE.

PEOPLE IN THE THREATENED AREA ARE URGED TO REVIEW SEVERE WEATHER
SAFETY RULES. STAY TUNED TO RADIO...TELEVISION...AND NOAA ALL
HAZARDS RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER
TODAY...OR VISIT OUR WEB SITE AT WEATHER.GOV/OKX.

SKYWARN SPOTTER ACTIVATION WILL BE NECESSARY LATER THIS AFTERNOON.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:01 PM EDTSevere Thunderstorm WarningOKXOrange44 min
Jun 6, 3:37 PM EDTSevere Thunderstorm WarningOKXRockland23 min
Jun 6, 3:38 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam52 min
Jun 6, 3:58 PM EDTSevere Thunderstorm WarningOKXRockland47 min
Jun 6, 4:03 PM EDTSevere Thunderstorm WarningOKXWestchester57 min

Nearby

Severe Thunderstorm Warnings in New York, 2005Severe Thunderstorm Warnings in New Jersey, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.